Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 50, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 17, 2008, 3:28 PM CST for Escambia County, Okaloosa County, Santa Rosa County, Florida; 4 counties in Alabama. It was in force for 50 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 17, 2008, 3:28 PM CST (21:28 UTC)
- Expired
- Feb 17, 2008, 4:18 PM CST
- In force
- 50 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Butler County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 97 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 17, 3:35 PM CST | TSTM WND DMG | 2 Nw Luverne, AL | ROOF OFF OF BUSINESS NEAR INTERSECTION OF HWY 10 AND HWY 331...ABOUT 2 MILES NORTHWEST OF LUVERNE. EVENT TIME ESTIMATED. |
| Feb 17, 3:35 PM CST | TSTM WND DMG | 8 Wnw Luverne, AL | ROOF DAMAGE TO CHURCH. LOCATION IS ROUGHLY 6 MILES WEST OF INTERSECTION OF HWY 10 AND HWY 331 ON QUAIL TOWER ROAD. EVENT TIME ESTIMATED. |
| Feb 17, 3:40 PM CST | FUNNEL CLOUD | Opp, AL | TWO FUNNEL CLOUDS...GOLF BALL SIZE HAIL, |
| Feb 17, 3:48 PM CST | TORNADO | Babbie, AL | |
| Feb 17, 3:58 PM CST | TORNADO | Onycha, AL | PUBLIC REPORT OF A TORNADO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 17, 12:32 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 172130
SVRMOB
ALC013-039-041-053-FLC033-091-113-172230-
/O.NEW.KMOB.SV.W.0050.080217T2128Z-080217T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
328 PM CST SUN FEB 17 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
OKALOOSA COUNTY IN NORTHWEST FLORIDA...
SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
SOUTHEASTERN ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 430 PM CST
* AT 326 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
LUVERNE TO 13 MILES NORTHEAST OF ANDALUSIA TO 19 MILES WEST OF
CRESTVIEW TO 15 MILES SOUTHWEST OF PENSACOLA...AND WAS MOVING
NORTHEAST AT 40 MPH.
BRIEF SHORT-LIVED TORNADOES MAY SPIN UP AT ANYTIME.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ROSE HILL...DOZIER AND BABBIE BY 335 PM CST...
ONYCHA...GREEN BAY AND EODA BY 340 PM CST...
OPP AND ONYCHA BY 345 PM CST...
WEST PENSACOLA AND OPP BY 350 PM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3188 8618 3181 8618 3175 8612 3155 8612
3152 8617 3099 8616 3097 8636 3039 8637
3030 8740 3058 8719 3109 8691 3121 8676
3119 8672 3134 8659 3160 8657 3178 8650
TIME...MOT...LOC 2128Z 234DEG 19KT 3180 8614 3165 8635
3149 8639 3112 8634 3074 8688 3033 8741
$$6 follow-up statements
000
WWUS54 KMOB 172142
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
341 PM CST SUN FEB 17 2008
ALC013-172151-
/O.CAN.KMOB.SV.W.0050.000000T0000Z-080217T2230Z/
BUTLER AL-
341 PM CST SUN FEB 17 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUTLER COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3188 8618 3175 8612 3155 8612 3152 8617
3099 8616 3097 8636 3039 8637 3036 8703
3040 8713 3047 8713 3043 8718 3046 8724
3067 8701 3127 8665 3158 8636 3175 8632
TIME...MOT...LOC 2141Z 234DEG 19KT 3184 8607 3169 8628
3153 8632 3116 8628 3078 8682 3037 8735
$$
ALC039-041-053-FLC033-091-113-172230-
/O.CON.KMOB.SV.W.0050.000000T0000Z-080217T2230Z/
ESCAMBIA AL-COVINGTON AL-CRENSHAW AL-OKALOOSA FL-ESCAMBIA FL-
SANTA ROSA FL-
341 PM CST SUN FEB 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR EASTERN SANTA ROSA...SOUTHEASTERN ESCAMBIA...OKALOOSA...
SOUTHEASTERN CRENSHAW...COVINGTON AND SOUTHEASTERN ESCAMBIA
COUNTIES...
AT 340 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF TROY TO
LUVERNE TO 16 MILES SOUTHEAST OF ANDALUSIA TO 15 MILES WEST OF
CRESTVIEW TO 10 MILES WEST OF PENSACOLA...MOVING NORTHEAST AT 35 MPH.
WEAKER SHORT-LIVED TORNADOES CAN SPIN UP QUICKLY ALONG THE LEADING
EDGE OF THIS LINE OF STORMS AT ANYTIME. TWO FUNNEL CLOUDS AND
GOLF-BALL SIZED HAIL WERE BEING REPORTED IN OPP ALABAMA AT 341 PM
CST.
SEVERE THUNDERSTORMS WILL BE NEAR...
ESTOTHEL AND BRANTLEY BY 355 PM CST...
ESTOTHEL BY 400 PM CST...
BAGDAD BY 405 PM CST...
GLENWOOD AND PENSACOLA REGIONAL A/P BY 410 PM CST...
CANNON TOWN BY 425 PM CST...
PEADEN...HAROLD AND STEDMAN BY 430 PM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3188 8618 3175 8612 3155 8612 3152 8617
3099 8616 3097 8636 3039 8637 3036 8703
3040 8713 3047 8713 3043 8718 3046 8724
3067 8701 3127 8665 3158 8636 3175 8632
TIME...MOT...LOC 2141Z 234DEG 19KT 3184 8607 3169 8628
3153 8632 3116 8628 3078 8682 3037 8735
$$000
WWUS54 KMOB 172152
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
352 PM CST SUN FEB 17 2008
ALC053-172202-
/O.CAN.KMOB.SV.W.0050.000000T0000Z-080217T2230Z/
ESCAMBIA AL-
352 PM CST SUN FEB 17 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ESCAMBIA COUNTY
IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3102 8616 3098 8617 3097 8636 3045 8636
3043 8639 3039 8636 3036 8698 3042 8702
3048 8698 3048 8705 3058 8710 3069 8699
3081 8668 3106 8662 3172 8614
TIME...MOT...LOC 2152Z 271DEG 30KT 3135 8617 3105 8628
3073 8626 3053 8651
$$
ALC039-041-FLC033-091-113-172230-
/O.CON.KMOB.SV.W.0050.000000T0000Z-080217T2230Z/
COVINGTON AL-CRENSHAW AL-OKALOOSA FL-ESCAMBIA FL-SANTA ROSA FL-
352 PM CST SUN FEB 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR SOUTHEASTERN SANTA ROSA...EXTREME SOUTHEASTERN ESCAMBIA...
OKALOOSA...SOUTHEASTERN CRENSHAW AND SOUTHEASTERN COVINGTON
COUNTIES...
AT 348 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM OPP TO
STEDMAN TO 9 MILES SOUTHEAST OF DORCAS TO VALPARAISO AND WAS MOVING
EAST AT 30 TO 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HOWELLS BY 400 PM CST...
SEMINOLE BY 405 PM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3102 8616 3098 8617 3097 8636 3045 8636
3043 8639 3039 8636 3036 8698 3042 8702
3048 8698 3048 8705 3058 8710 3069 8699
3081 8668 3106 8662 3172 8614
TIME...MOT...LOC 2152Z 271DEG 30KT 3135 8617 3105 8628
3073 8626 3053 8651
$$000
WWUS54 KMOB 172200
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
358 PM CST SUN FEB 17 2008
ALC041-172208-
/O.CAN.KMOB.SV.W.0050.000000T0000Z-080217T2230Z/
CRENSHAW AL-
358 PM CST SUN FEB 17 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRENSHAW COUNTY
IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3099 8617 3097 8636 3058 8636 3043 8639
3040 8636 3036 8698 3048 8698 3049 8702
3062 8706 3082 8667 3107 8652 3136 8641
3136 8618
TIME...MOT...LOC 2158Z 232DEG 57KT 3138 8611 3118 8620
3106 8616 3079 8615 3059 8697
$$
ALC039-FLC033-091-113-172230-
/O.CON.KMOB.SV.W.0050.000000T0000Z-080217T2230Z/
COVINGTON AL-OKALOOSA FL-ESCAMBIA FL-SANTA ROSA FL-
358 PM CST SUN FEB 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR SOUTHEASTERN SANTA ROSA...EXTREME SOUTHEASTERN ESCAMBIA...
OKALOOSA AND SOUTHEASTERN COVINGTON COUNTIES...
AT 353 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9
MILES SOUTHWEST OF ELBA TO 18 MILES SOUTHEAST OF ANDALUSIA TO 21
MILES NORTH OF DE FUNIAK SPRINGS TO 12 MILES NORTHEAST OF
PENSACOLA...MOVING EAST AT 35 TO 40 MPH.
THE MOST INTENSE PORTION OF THE SEVERE THUNDERSTORM LINE WAS OVER
SOUTHEAST COVINGTON ALABAMA AND NORTHERN OKALOOSA FLORIDA COUNTIES.
SEVERE THUNDERSTORMS WILL BE NEAR...
DEERLAND...HOLT AND HAROLD BY 405 PM CST...
DORCAS...CRESTVIEW AIRPORT...CRESTVIEW AND MILLIGAN BY 410 PM
CST...
AUBURN...HOLT AND GALLIVER BY 415 PM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3099 8617 3097 8636 3058 8636 3043 8639
3040 8636 3036 8698 3048 8698 3049 8702
3062 8706 3082 8667 3107 8652 3136 8641
3136 8618
TIME...MOT...LOC 2158Z 232DEG 57KT 3138 8611 3118 8620
3106 8616 3079 8615 3059 8697
$$000
WWUS54 KMOB 172209
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
409 PM CST SUN FEB 17 2008
FLC033-113-172219-
/O.CAN.KMOB.SV.W.0050.000000T0000Z-080217T2230Z/
ESCAMBIA FL-SANTA ROSA FL-
409 PM CST SUN FEB 17 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SANTA ROSA AND
EXTREME SOUTHEASTERN ESCAMBIA COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3099 8617 3097 8636 3057 8636 3044 8639
3043 8642 3040 8639 3041 8670 3078 8658
3101 8656 3110 8652 3135 8619
TIME...MOT...LOC 2209Z 278DEG 51KT 3111 8602 3038 8636
$$
ALC039-FLC091-172230-
/O.CON.KMOB.SV.W.0050.000000T0000Z-080217T2230Z/
COVINGTON AL-OKALOOSA FL-
409 PM CST SUN FEB 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR EASTERN OKALOOSA AND SOUTHEASTERN COVINGTON COUNTIES...
AT 406 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13
MILES NORTHWEST OF GENEVA TO DESTIN...MOVING EAST AT 35 TO 40 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3099 8617 3097 8636 3057 8636 3044 8639
3043 8642 3040 8639 3041 8670 3078 8658
3101 8656 3110 8652 3135 8619
TIME...MOT...LOC 2209Z 278DEG 51KT 3111 8602 3038 8636
$$000
WWUS54 KMOB 172214
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
414 PM CST SUN FEB 17 2008
FLC091-172224-
/O.CAN.KMOB.SV.W.0050.000000T0000Z-080217T2230Z/
OKALOOSA FL-
414 PM CST SUN FEB 17 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OKALOOSA COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3135 8619 3099 8617 3097 8636 3099 8639
3099 8656 3100 8656 3110 8652
TIME...MOT...LOC 2214Z 266DEG 39KT 3118 8598 3083 8621
$$
ALC039-172230-
/O.CON.KMOB.SV.W.0050.000000T0000Z-080217T2230Z/
COVINGTON AL-
414 PM CST SUN FEB 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR SOUTHEASTERN COVINGTON COUNTY...
AT 410 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13
MILES NORTHWEST OF GENEVA TO 11 MILES NORTHWEST OF DE FUNIAK
SPRINGS...MOVING EAST AT 35 TO 40 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3135 8619 3099 8617 3097 8636 3099 8639
3099 8656 3100 8656 3110 8652
TIME...MOT...LOC 2214Z 266DEG 39KT 3118 8598 3083 8621
$$000
WWUS54 KMOB 172218
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
419 PM CST SUN FEB 17 2008
ALC039-172229-
/O.CAN.KMOB.SV.W.0050.000000T0000Z-080217T2230Z/
COVINGTON AL-
419 PM CST SUN FEB 17 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COVINGTON COUNTY
IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3135 8619 3099 8617 3097 8636 3099 8639
3099 8656 3100 8656 3110 8652
TIME...MOT...LOC 2219Z 180DEG 0KT 3111 8634 3089 8595
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 9:57 AM CST, 5 hours 31 minutes earlier.
Area forecast discussion, Feb 17, 9:57 AM CST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
957 AM CST SUN FEB 17 2008
.UPDATE...CURRENTLY WATCHING THUNDERSTORMS TO THE WEST OF THE AREA
THIS MORNING. THEY ARE INTENSIFYING AS THEY MOVE EASTWARD INTO AN
INCREASINGLY UNSTABLE ENVIRONMENT. PLENTY OF LOW LVL SHEAR EXISTS AND
AS TEMPS RISE INTO THE LOW 70S AND DEWPTS CONTINUE TO RISE ON STRONG
SOUTHERLY WINDS...INSTABILITY VALUES WILL INCREASE AS WELL. THE
COMBINATION OF INCREASING INSTABILITY AND STRONG SHEAR WILL CONTINUE
TO CREATE A RISK OF TORNADOES IN ADDITION TO LARGE HAIL AND DAMAGING
WINDS. THE TORNADO THREAT WILL BE MAXIMIZED IN THUNDERSTORMS THAT
DEVELOP AHEAD OF THE LINE AND THESE STORMS WILL ALSO HAVE THE
GREATEST RISK OF PRODUCING LARGE HAIL. TORNADO WATCH 62 WILL CONTINUE
FOR THE ENTIRE AREA THROUGH 1 PM AND AN EXTENSION/NEW WATCH WILL
LIKELY BE REQUIRED FOR THE AFTERNOON HOURS (PLEASE SEE MCD 256 FOR
MORE INFORMATION FROM SPC). /13
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&
13/JCHazardous weather outlook, Feb 17, 4:30 AM CST, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 430 AM CST SUN FEB 17 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-181200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 430 AM CST SUN FEB 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A FRONT WILL APPROACH THE AREA TODAY. AHEAD OF THE FRONT...A LINE OF THUNDERSTORMS WILL CROSS THE AREA THIS MORNING INTO THIS AFTERNOON. THIS LINE WILL SLOW DOWN DURING THE DAY AS ITS SUPPORTING UPPER DYNAMICS PULL AWAY TO THE NORTHEAST. SHEAR PROFILES INDICATE MOSTLY WIND DAMAGE FROM THE SQUALL LINE AS IT PASSES...THOUGH THERE IS THE POSSIBILITY OF ISOLATED TORNADOES...ESPECIALLY WITH SCATTERED...NORTHWARD MOVING THUNDERSTORMS DEVELOPING AHEAD OF THE SQUALL LINE. STRONG OFFSHORE WINDS WILL SHIFT TO OFFSHORE TONIGHT. THESE WINDS AND DEVELOPED SEAS WILL MAKE BOATING HAZARDOUS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MODERATE TO STRONG OFFSHORE FLOW WILL LAST THROUGH MONDAY NIGHT...WITH CONDITIONS HAZARDOUS FOR SMALL CRAFT CONTINUING. WINDS AND SEAS WILL SETTLE LATE MONDAY NIGHT THROUGH TUESDAY. A SYSTEM MOVING OVER THE PLAINS WILL PUSH A FRONT TOWARDS THE AREA...STRENGTHENING WINDS AND CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED AT TIMES TODAY.
In the hours before
Special weather statement, Feb 17, 1:39 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 139 PM CST SUN FEB 17 2008 ALZ055-056-059-062>064-FLZ001-003-172045- UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-ESCAMBIA-CONECUH-MONROE-INLAND ESCAMBIA-INLAND SANTA ROSA- INCLUDING THE CITIES OF...BAY MINETTE...DAUPHIN ISLAND AND EVERGREEN... 139 PM CST SUN FEB 17 2008 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER ESCAMBIA...CONECUH... MONROE...BALDWIN...MOBILE AND SANTA ROSA COUNTIES... AT 133 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM NEAR EXCEL TO THE WEST END OF DAUPHIN ISLAND...AND MOVING EAST AT 35 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... MOBILE METRO AREA...DAUPHIN ISLAND...POINT CLEAR...NICHBURG... SARDINE...ROBINSONVILLE...LOXLEY AND LENOX THROUGH 245 PM CST. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA. PURDY
Special weather statement, Feb 17, 1:54 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 154 PM CST SUN FEB 17 2008 ALZ056-059-062-064-FLZ001>003-172100- UPPER BALDWIN-LOWER BALDWIN-ESCAMBIA-CONECUH-COASTAL ESCAMBIA-INLAND ESCAMBIA-INLAND SANTA ROSA- INCLUDING THE CITIES OF...BREWTON AND EVERGREEN... 154 PM CST SUN FEB 17 2008 ...A LINE OF STRONG THUNDERSTORMS MOVING OVER ESCAMBIA...CONECUH... BALDWIN AND SANTA ROSA COUNTIES... AT 154 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM FAIRNELSON TO 5 MILES WEST OF FORT MORGAN... AND MOVING EAST AT 40 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... WAWBEEK...WALLACE...DEANS...MIXONVILLE...EVERGREEN...WILCOX...WAHL AND POLLARD THROUGH 300 PM CST. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 45 TO 55 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA. PURDY
Local storm report, Feb 17, 2:21 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
221 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM HAIL DOZIER 31.49N 86.37W
02/17/2008 E1.00 INCH CRENSHAW AL EMERGENCY MNGR
0141 PM TSTM WND DMG GANTT 31.41N 86.48W
02/17/2008 COVINGTON AL LAW ENFORCEMENT
TREES DOWN ON US 29. POSSIBLE TORNADO
0119 PM TORNADO 2 NE DIXIE 31.16N 86.70W
02/17/2008 COVINGTON AL TRAINED SPOTTER
EXTENSIVE TREE DAMAGE...ALSO POWERLINES DOWN AND SHINGLES
OFF A ROOF
0115 PM TORNADO 1 W DIXIE 31.14N 86.74W
02/17/2008 ESCAMBIA AL TRAINED SPOTTER
1 HOUSE DESTROYED...1 HOUSE DAMAGED...TREES SNAPPED IN
HALF...BETWEEN MILE MARKER 23 AND 24 ON HWY 29
0110 PM TORNADO DIXIE 31.14N 86.72W
02/17/2008 ESCAMBIA AL EMERGENCY MNGR
2 HOUSES COMPLETELY DESTROYED...SEVERAL TRAVEL TRAILERS
FLIPPED OVER
0210 PM HAIL 1 N DOZIER 31.51N 86.37W
02/17/2008 E1.00 INCH CRENSHAW AL EMERGENCY MNGR
&&
CULLENLocal storm report, Feb 17, 2:28 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
228 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TORNADO DOZIER 31.49N 86.37W
02/17/2008 CRENSHAW AL TRAINED SPOTTER
TREES AND POWER LINES DOWN
&&
CULLENLocal storm report, Feb 17, 2:55 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND DMG BREWTON 31.10N 87.07W
02/17/2008 ESCAMBIA AL BROADCAST MEDIA
POWER OUTAGES IN BREWTON
&&
CULLENLocal storm report, Feb 17, 3:22 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
322 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG LENOX 31.34N 87.19W
02/17/2008 CONECUH AL EMERGENCY MNGR
TREES DOWN ON POWER LINES.
&&
GENEJThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 11:46 AM CST | Tornado Warning | MOB | Escambia, Santa Rosa | 59 min |
| Feb 17, 12:29 PM CST | Tornado Warning | MOB | Santa Rosa | 61 min |
| Feb 17, 2:31 PM CST | Severe Thunderstorm Warning | MOB | Escambia, Okaloosa, Santa Rosa | 59 min |
| Feb 17, 5:19 PM CST | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 41 min |
| Feb 17, 7:00 AM CST | Severe Thunderstorm Warning | MOB | Washington | 45 min |
| Feb 17, 9:48 AM CST | Marine Weather Statement | MOB | 2 hr | |
| Feb 17, 10:37 AM CST | Tornado Warning | MOB | Baldwin | 38 min |
| Feb 17, 11:03 AM CST | Tornado Warning | MOB | Choctaw, Washington | 27 min |
| Feb 17, 11:11 AM CST | Tornado Warning | MOB | Baldwin | 49 min |
| Feb 17, 11:25 AM CST | Tornado Warning | MOB | Clarke | 35 min |
| Feb 17, 11:30 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 60 min |
| Feb 17, 11:46 AM CST | Special Marine Warning | MOB | 59 min | |
| Feb 17, 11:58 AM CST | Tornado Warning | MOB | Clarke, Wilcox | 47 min |
| Feb 17, 12:30 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 45 min |
| Feb 17, 12:44 PM CST | Special Marine Warning | MOB | 61 min | |
| Feb 17, 12:54 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 36 min |
| Feb 17, 12:55 PM CST | Special Marine Warning | MOB | 65 min | |
| Feb 17, 1:12 PM CST | Tornado Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 63 min |
| Feb 17, 1:21 PM CST | Tornado Warning | MOB | Butler, Monroe, Wilcox | 39 min |
| Feb 17, 1:55 PM CST | Special Marine Warning | MOB | 65 min | |
| Feb 17, 2:11 PM CST | Tornado Warning | MOB | Crenshaw | 19 min |
| Feb 17, 2:14 PM CST | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington | 31 min |
| Feb 17, 2:52 PM CST | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 23 min |
| Feb 17, 2:54 PM CST | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 36 min |
| Feb 17, 3:01 PM CST | Tornado Warning | MOB | Butler, Crenshaw | 44 min |
| Feb 17, 3:13 PM CST | Tornado Warning | MOB | Conecuh, Covington, Escambia | 47 min |
| Feb 17, 3:24 PM CST | Marine Weather Statement | MOB | 5 hr | |
| Feb 17, 3:51 PM CST | Tornado Warning | MOB | Covington | 24 min |
| Feb 17, 3:59 PM CST | Special Marine Warning | MOB | 31 min | |
| Feb 17, 4:30 PM CST | Special Marine Warning | MOB | 90 min | |
| Feb 17, 5:09 PM CST | Severe Thunderstorm Warning | MOB | Covington | 36 min |
| Feb 17, 5:53 PM CST | Severe Thunderstorm Warning | MOB | Covington | 52 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.